MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced halos.The iol was exchanged for another lens model following the initial implant procedure due to severity.Additional information was requested and received stating that the patient did not feel driving safe and prognosis was good.
 
Additional Manufacturer Narrative
The lens was returned submerged in clear liquid inside a small plastic specimen jar.The lens was removed from the liquid and allowed to air dry prior to evaluation.Solution residue was observed on the lens.The left side of the optic has rows of cracked damage that travelled from the optic edge toward the optic center.These rows of damage were directly opposite each other on the anterior and posterior surfaces of the optic in the shape of an instrument used to grasp the lens.The right side of the optic has the same type of rows of cracked damage in the shape of an instrument used to grasp the lens.The right side of the optic was also split on the posterior.The optic edge on the left side was split toward the central rings.The optic was also split (cut) from the edge travelling horizontally through the central optic rings toward the optic center.At the optic center the split damage enlarged to involve cracked damage.This extreme damage travelled downward through the optic center and through the optic rings almost to the other side of the optic edge.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece and viscoelastic.The root cause cannot be determined for the reported complaint.The lens was returned with extreme damage.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company monofocal 19.0 diopter lens.This information that a multifocal 18.5 diopter lens was replaced with a monofocal 19.0 diopter lens, and the questionnaire response indicating that the patient's issues have resolved, would suggest that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19173211
Report Number1119421-2024-00788
Device Sequence Number20797326
Product Code MFK
UDI-Device Identifier00380652413619
UDI-Public00380652413619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.185
Device Lot Number15715360
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale